Top
7
Doctor insights on: Azactam

Share
Dr. Sheila Smith
2 Doctors shared insights

Azactam (Overview)

Azactam is an antibiotic and antimicrobial.


Dr. Sheila Smith
2 Doctors shared insights

Azactam (Overview)

Azactam is an antibiotic and antimicrobial.


2

2
What is the definition or description of: Azactam (aztreonam) allergy?

What is the definition or description of: Azactam (aztreonam) allergy?

Azactam: Azactam (aztreonam) is an antibiotic. An allergy occurs when your body’s immune system creates antibodies to a foreign substance causing a reaction that can be mild to severe. For potential adverse effects see: http://reference. Medscape. Com/drug/azactam-aztreonam-342553 ...Read more

3

3
Can azactam (aztreonam) injection cause decreased renal function in elderly?

Can azactam (aztreonam) injection cause decreased renal function in elderly?

Yes, but minor: This is not a major risk but it can cause some elevation in serum creatinine. If it is being used in someone with preexisting kidney disease then the dose needs to be lowered for treatment. ...Read more

4

4
Can a 90 year old get azactam (aztreonam) injection of 50ml every 12 hours if allergic to penicillin and poor renal function?

Can a 90 year old get azactam (aztreonam) injection of 50ml every 12 hours if allergic to penicillin and poor renal function?

Probably OK: Although aztreonam (Azactam®) is chemically related to penicillin, almost no penicillin allergic patients react to it. (In fact, most people with penicllin allergies can receive penicillin itself without having another reaction.) The dose should be reduced in people with poor renal function. Probably the doctors are on top of these issues, but for sure you should ask to be certain. ...Read more

7

7
Had a kidney infection caused by e.coli. On IV aztreonam for 14 days. Feel better but all lymph nodes have started to swell on treatment day 10 of 14

Had a kidney infection caused by e.coli. On IV aztreonam for 14 days. Feel better but all lymph nodes have started to swell on treatment day 10 of 14

Follow up: Are you still on Aztreonam?

Lymph node swelling maybe just reactionary, you MUST follow up with your PCP or ID physician and tell them, so that they do a physical examination. Especially if you have finished this course days ago.

...Read more

Dr. Patricia Winokur
20 Doctors shared insights

Aztreonam (Definition)

Aztreonam is ...Read more


Find us on Facebook